MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE REELX STT 5.5MM ANCHOR, PEEK/SS KNOTLESS (BOX OF 5); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

STRYKER ENDOSCOPY-SAN JOSE REELX STT 5.5MM ANCHOR, PEEK/SS KNOTLESS (BOX OF 5); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 3910-600-060
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that the tip of the product broke.All pieces were retrieved and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Alleged failure: during preparation of the anchor the distal metal tip of the reelx shoulder anchor broke.The metal tip has been removed and the surgery completed by using another anchor.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: hard bone, excessive force applied on device, incorrect angle of attack (too steep/shallow), no pilot hole prepared in the event of hard bone, or incorrect instrumentation used to prepare pilot hole.The device manufacture date is not known.The product was returned for investigation and the failure mode was confirmed and will be monitored for future reoccurrence.
 
Event or Problem Description

Brand Name
REELX STT 5.5MM ANCHOR, PEEK/SS KNOTLESS (BOX OF 5)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7639930
Report Number0002936485-2018-00511
Device Sequence Number1898923
Product Code MBI
UDI-Device Identifier37613252017579
UDI-Public37613252017579
Combination Product (Y/N)N
PMA/510(K) Number
K090530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3910-600-060
Device Lot Number74L1702850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date10/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1